A Case Report of Severe Visceral β2-Microglobulin-derived Amyloidosis Without Obvious Joint Symptoms or Radiological Findings in a Chronic Hemodialyzed Patient With Systemic Lupus Erythematosus

    loading  Checking for direct PDF access through Ovid

Abstract

Beta-2-microglobulin-derived amyloidosis (Aβ2M amyloidosis) is a critical complication for patients undergoing long-term renal replacement therapy. Osteoarticular lesions, rather than visceral organs, are susceptible to this type of amyloidosis, and the visceral form seems to occur at a relatively late stage. Herein, we report a case of severe visceral Aβ2M amyloidosis without obvious joint symptoms or radiological findings in a chronic hemodialyzed patient who had received long-term treatment with glucocorticoid steroids for systemic lupus erythematosus. It should be noted that prominent visceral Aβ2M amyloidosis can develop without any osteoarticular symptoms or radiological abnormalities in dialyzed patients undergoing prolonged glucocorticoid therapy.

Related Topics

    loading  Loading Related Articles